MAUDE Adverse Event Report: SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.221.011
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the instrument would not line up and there was difficulty getting the wire to pass through.This report involves one (1) cerclage passer, dividable forceps, large.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Reporter is a synthes employee.Part # 03.221.011, lot # l273778.Manufacturing date: april 4, 2017.A dhr review was performed for the finished device lot number and the production was according to the requirements and no non-conformance was identified within dhr.The inspection sheet showed the evidence for the functional test with a trokar and a wire ø1,5 and all parts of the lot have passed the tests.Additionally, every 5th part was functional tested with a wire ø1,25 and all parts tested have passed the test.Photo investigation: a photo-investigation was performed on the image.Upon inspecting the image provided, it could not be confirmed if the tubes allow for clear passage of the wire through it.The complaint is not confirmed based on the image provided.Visual inspection: the cercl-passer ø60 min-invasive (part #: 03.221.011, lot #: l273778) was received at us customer quality (cq).Visual inspection of the complaint device showed that both opened tips which allow the cable to pass through were deformed.Both tips did not align when in closed position.Functional test: a functional assessment was not performed with the complaint device since the cable was not returned and also due to the damage of the device.Can the complaint be replicated with the returned device? unable to perform.Dimensional inspection: no dimensional inspection was performed due to the nature of the defect.Document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as both opened tips which allow the cable to pass through were deformed.This condition caused the misalignment and the assembling issues reported.No root cause could definitively be determined for the reported complaint condition.No new, unique, or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12414494
Report Number8030965-2021-07430
Device Sequence Number19733480
Product Code LXH
UDI-Device Identifier07611819880108
UDI-Public(01)07611819880108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot NumberL273778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2021
Initial Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CABLE/WIRE